EconPapers    
Economics at your fingertips  
 

Bayesian Analysis of Mixed-effect Regression Models Driven by Ordinary Differential Equations

Qianwen Tan () and Subhashis Ghosal ()
Additional contact information
Qianwen Tan: North Carolina State University
Subhashis Ghosal: North Carolina State University

Sankhya B: The Indian Journal of Statistics, 2021, vol. 83, issue 1, No 2, 3-29

Abstract: Abstract Non-linear regression models with regression functions specified by ordinary differential equations (ODEs) involving some unknown parameters are used to model dynamical systems appearing in pharmacokinetics and pharmacodynamics, viral dynamics, engineering, and many other fields. We consider the situation where multiple subjects are involved, each of which follow the same ODE model, with different parameters related by a linear regression model in certain observable covariates in the presence of a random effect. We follow a Bayesian two-step method, where first a nonparametric spline model is used and then a posterior on the parameter of interest is induced by a suitable projection map depending on the system of ODEs. Our main contribution is accommodating mixed effects within the Bayesian two-step method by using a further projection on the space of linear combinations of covariates. We describe efficient posterior computational techniques based on direct sampling and optimization. We show that the parameters of interest are estimable at the parametric rate and Bayesian credible sets have the correct frequentist coverage in large samples. By an extensive simulation study, we show the effectiveness of the proposed method. We apply the proposed method to an intravenous glucose tolerance test study.

Keywords: Bayesian inference; B-splines; Longitudinal data; ODE models; Random effects; Two-step method.; Primary 62J02; 62G08; Secondary 62G20; 62F15 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s13571-019-00199-6 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:sankhb:v:83:y:2021:i:1:d:10.1007_s13571-019-00199-6

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/13571

DOI: 10.1007/s13571-019-00199-6

Access Statistics for this article

Sankhya B: The Indian Journal of Statistics is currently edited by Dipak Dey

More articles in Sankhya B: The Indian Journal of Statistics from Springer, Indian Statistical Institute
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2021-05-29
Handle: RePEc:spr:sankhb:v:83:y:2021:i:1:d:10.1007_s13571-019-00199-6